# SDR CA101115026

- Difficulty date: November 11, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Piper PA-31
- Aircraft time: 6,004 hours
- Engine: Lyc TIO540A2C
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: LW12966
- Condition: Separated
- Location: Engine
- Part time: 1,226 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PILOTS REPORT CHT HIGH, THEN CHT TEMP FELL OFF TO BOTTOM OF GREEN ARC.  ENGINE LOST SOME MANIFOLD PRESSURE.  ON INSPECTION AFTER LANDING, IT DISCOVERED THAT CYLINDER NR 6, CYLINDER HEAD HAD COMPLETELY SEPARATED FROM THE BARREL.  NO OTHER DAMAGE.  CYLINDER WAS REPLACED WITH A SERVICEABLE CYLINDER ASSY AND AIRCRAFT RETURNED TO SERVICE.
